Alert archive / Nebraska / Flash Flood Warnings in 2013

Flash Flood Warning 6, NWS Omaha, NE

May 27, 2013Antelope County, Nebraska

NWS Omaha, NE issued this flash flood warning at May 27, 2013, 11:36 PM CDT for Antelope County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2013, 11:36 PM CDT (04:36 UTC)
Expired
May 28, 2013, 2:30 AM CDT
In force
3 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
None

County Antelope County, NE

The radar

The Omaha radar (KOAX), 170 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 690 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
690 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:27 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, May 27, 6:27 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
627 PM CDT MON MAY 27 2013

.AVIATION...
00Z TAFS FOR KOFK...KOMA AND KLNK.

THUNDERSTORM COMPLEX IN SCNTRL NEBR COULD DEVELOP/MOVE TOWARD LNK
AREA EARLY THIS EVENING THUS AN EARLIER TEMPO GROUP OF TSTM
MENTION THERE COMPARED TO OMAHA OR NORFOLK. THE STORMS WERE
ALONG/N OF A WARM FRONT THAT WAS ALONG THE NEBR/KS BORDER. A CU
FIELD EAST OF THERE TO SOUTH OF OMAHA WAS MAINLY CAPPED...BUT IF
CAP BREAKS THERE....CONVECTION COULD MAKE IT INTO OMAHA EARLIER
THAN FORECAST. OTHERWISE THUNDERSTORMS OVER THE WRN HIGH PLAINS
SHOULD ROLL EAST LATER TONIGHT BRINGING ANOTHER ROUND OF
CONVECTION TO TAF SITES LATE TONIGHT BEFORE SHIFTING EAST BY
MORNING. AREAS OF MVFR CIGS OR LOWER COULD AGAIN FORM BEHIND
DEPARTING PRECIPITATION TUESDAY MORNING BEFORE IMPROVEMENT BY
AFTERNOON.

CHERMOK

&&

.PREV DISCUSSION... /ISSUED 307 PM CDT MON MAY 27 2013/

DISCUSSION...

SPC DAY 1 OUTLOOK HAS MOD RISK INVOF THE SRN CWA TONIGHT IN RESPONSE
TO ENVIRONMENTAL CONDITIONS TURNING PRIME FOR SIGNIFICANT SVR
STORMS. FOCUS FOR STRONG/SVR STORM ACTIVITY WILL BE A WARM FRONT
PROGGED TO SET UP ALONG THE NEB/KS BORDER LATE THIS
AFTERNOON/EVENING. OVERLAPPING PARAMETERS OF 0-6KM SHEAR
60KT...EFFECTIVE SRH PUSHING 400 J/KG...0-1KM ML EHI 10...MUCAPE
4500 J/KG...ML LCL AOB 1200 FT ALL POINT TWD RATHER FAVORABLE
CONDITIONS FOR SUPPORTING TOR DEVELOPMENT...ALONG WITH LARGE HAIL
AND DAMAGING WINDS. STORMS THEN LATER TONIGHT SHOULD ORGANIZE INTO
AN MCS AND EVENTUALLY TAKE A SEWD TRACK PER MEAN STORM MOTION PROGS.

SPC DAY 2 OUTLOOK AGAIN PLACES CWA IN THE SLGT RISK IN ANTICIPATION
FOR NEXT ROUND OF SVR STORMS TUES AFTN/EVENING. INCREASING
INSTABILITY AND DEEP LAYER SHEAR ALONG A SFC BNDRY. AT THIS POINT IT
APPEARS THAT THE TOR THREAT WILL NOT BE AS PRONOUNCED AS TONIGHT.
HOWEVER..THREAT WILL STILL EXIST FOR ISOLATED TOR AND SHOULD BE
FOCUSED MOSTLY OVER N-CNTRL KS.

LOOKING AT THE BIG PICTURE MODELS CONTINUE TO ADVERTISE LARGE SCALE
FLOW TRANSITION A DEEP ELONGATED LONGWAVE TROF EXTENDING FROM THE
ALASKAN GULF TO THE SRN TIP OF TX. THURS/FRI..A POTENT VORT MAX
LIFTING OUT OF THE CNTRL ROCKIES WILL RESULT IN A CLOSED LOW FORMING
OVER THE DAKOTAS...PROMPTING ADDITIONAL THUNDERSTORM CHANCES WHEN AN
ASSOCIATED COLD FRONT SWEEPS INTO THE CNTRL PLAINS. CONDITIONS LOOK
DRY THEN SAT THRU MON WHEN AS MORE STABLE AIRMASS FILTERS INTO THE
REGION.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, May 27, 4:45 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT MON MAY 27 2013

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-281145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
445 PM CDT MON MAY 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND WESTERN IOWA.

.DAY ONE...TONIGHT AND TUESDAY

SCATTERED THUNDERSTORMS...A FEW SEVERE WITH HEAVY RAIN...WILL
LIKELY MOVE ACROSS THE AREA TONIGHT. DAMAGING WINDS AND LARGE
HAIL ARE THE PRIMARY THREATS...BUT ISOLATED TORNADOES ARE POSSIBLE
THROUGH EARLY TONIGHT...ESPECIALLY SOUTH OF A SEWARD TO
PLATTSMOUTH TO SHENANDOAH LINE.

THUNDERSTORMS ARE EXPECTED TO INCREASE NEAR OR NORTH OF A WARM
FRONT OVER NORTHERN KANSAS AND SOUTH CENTRAL NEBRASKA THROUGH
EARLY EVENING...WHILE OTHER THUNDERSTORMS DEVELOP OVER WESTERN
NEBRASKA. THE THUNDERSTORMS WILL MOVE OR DEVELOP EAST ACROSS THE
REGION THIS EVENING AND OVERNIGHT. AS MENTIONED ABOVE...ANY OF
THE STORMS TONIGHT COULD PRODUCE DAMAGING WINDS AND LARGE HAIL BUT
AN INCREASING LOW LEVEL JET OVER KANSAS AND POSSIBLY INTO SOUTHERN
NEBRASKA COULD INTERACT WITH THE ACTIVITY BRINGING THE TORNADO
THREAT TO THE SOUTHERN SECTIONS OF THE REGION. DUE TO FAVORABLE
MOISTURE OVER THE PLAINS...ANY OF THE STORMS COULD ALSO PRODUCE
LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY OF
THIS WEEK. SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN ARE
POSSIBLE FROM ANY OF THE ACTIVITY WHICH WILL FAVOR THE LATE
AFTERNOON AND OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
TONIGHT...ESPECIALLY ALONG AND SOUTHWEST OF NEBRASKA CITY TO
LINCOLN TO SEWARD LINE.

CHERMOK

In the hours before

Local storm report, May 27, 10:13 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1013 PM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     4 S TOBIAS              40.36N 97.34W
05/27/2013                   SALINE             NE   EMERGENCY MNGR

            SEVERAL POWER POLES DOWN, WINDS ESTIMATED AT 70 MPH.

&&

PEARSON
Special weather statement, May 27, 10:32 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1032 PM CDT MON MAY 27 2013

IAZ069-079-080-090-091-NEZ053-067-280415-
FREMONT IA-PAGE IA-POTTAWATTAMIE IA-MILLS IA-MONTGOMERY IA-CASS NE-
SARPY NE-
1032 PM CDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT...NORTHERN PAGE...CENTRAL
POTTAWATTAMIE...MILLS...MONTGOMERY...NORTHEASTERN CASS AND
NORTHEASTERN SARPY COUNTIES UNTIL 1115 PM CDT...

AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OFFUTT AFB
TO RIVERTON...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF OMAHA
TO 19 MILES NORTHWEST OF TARKIO...AND MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OFFUTT AFB...PLATTSMOUTH...RED OAK...SHENANDOAH...GLENWOOD...
OAKLAND...SIDNEY...MALVERN...TREYNOR...ESSEX...STANTON...UNDERWOOD...
CARSON...FARRAGUT...PACIFIC JUNCTION...EMERSON...MACEDONIA...
RIVERTON...TABOR AND NEOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4058 9553 4058 9557 4103 9601 4148 9562
      4100 9497
TIME...MOT...LOC 0331Z 213DEG 35KT 4107 9592 4068 9555

MILLER
Local storm report, May 27, 10:43 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1043 PM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     FLASH FLOOD      BEATRICE                40.27N 96.75W
05/27/2013                   GAGE               NE   LAW ENFORCEMENT

            SEVERAL INTERSECTIONS AROUND BEATRICE FLOODED.

&&

PEARSON
Local storm report, May 27, 10:45 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1045 PM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     FLASH FLOOD      CORTLAND                40.51N 96.71W
05/27/2013                   GAGE               NE   LAW ENFORCEMENT

            WATER REPORTED OVER HIGHWAY 77 NEAR CORTLAND.

&&

PEARSON
Local storm report, May 27, 10:53 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1053 PM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     FLASH FLOOD      FAIRBURY                40.14N 97.18W
05/27/2013                   JEFFERSON          NE   LAW ENFORCEMENT

            SEVERAL ROADS FLOODED IN TOWN, WATER IS BEGINNING TO
            RECEDE.

&&

PEARSON
Local storm report, May 27, 11:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1124 PM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     TSTM WND GST     FALLS CITY              40.07N 95.60W
05/27/2013  M58 MPH          RICHARDSON         NE   ASOS

&&

DEE

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:52 PM CDTSpecial Weather StatementOAXJefferson, Saline38 min
May 27, 8:08 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline67 min
May 27, 8:54 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Otoe51 min
May 27, 8:56 PM CDTTornado WarningOAXJefferson34 min
May 27, 9:07 PM CDTSevere Thunderstorm WarningOAXGage23 min
May 27, 9:12 PM CDTFlash Flood WarningOAXJefferson3 hr
May 27, 9:12 PM CDTTornado WarningOAXGage33 min
May 27, 9:16 PM CDTAreal Flood AdvisoryOAXJefferson, Saline3 hr
May 27, 9:23 PM CDTSevere Thunderstorm WarningOAXGage, Johnson, Nemaha, Otoe, Pawnee, Richardson52 min
May 27, 9:38 PM CDTFlash Flood WarningOAXGage, Jefferson3 hr
May 27, 9:42 PM CDTAreal Flood AdvisoryOAXGage, Johnson, Lancaster, Otoe, Saline3 hr
May 27, 9:54 PM CDTSpecial Weather StatementOAXCass, Nemaha, Otoe51 min
May 27, 10:01 PM CDTAreal Flood AdvisoryOAXGage, Johnson, Lancaster, Otoe3 hr
May 27, 10:02 PM CDTSevere Thunderstorm WarningOAXCass, Nemaha, Otoe43 min
May 27, 10:05 PM CDTSpecial Weather StatementOAXJefferson25 min
May 27, 10:08 PM CDTSevere Thunderstorm WarningOAXNemaha, Richardson52 min
May 27, 10:13 PM CDTSevere Thunderstorm WarningOAXJefferson32 min
May 27, 10:16 PM CDTAreal Flood AdvisoryOAXGage, Jefferson3 hr
May 27, 10:34 PM CDTRiver Flood WarningOAXCass5 days
May 27, 10:43 PM CDTFlash Flood WarningOAXGage, Lancaster3 hr
May 27, 11:04 PM CDTFlash Flood WarningOAXNemaha, Pawnee, Richardson3 hr
May 27, 11:24 PM CDTAreal Flood AdvisoryOAXCass3 hr
May 27, 11:44 PM CDTSpecial Weather StatementOAXAntelope, Knox, Pierce46 min
May 28, 12:27 AM CDTSpecial Weather StatementOAXAntelope, Knox48 min
May 28, 12:42 AM CDTSpecial Weather StatementOAXSaline63 min
May 28, 12:56 AM CDTSpecial Weather StatementOAXCedar34 min
May 28, 3:53 AM CDTRiver Flood WarningOAXSaline4 days
May 28, 3:00 PM CDTFlash Flood WatchOAXGage, Johnson, Nemaha, Otoe, Pawnee, Richardson7 hr
May 28, 4:28 PM CDTSevere Thunderstorm WarningOAXNemaha47 min
May 28, 6:55 PM CDTSevere Thunderstorm WarningOAXJefferson50 min
May 27, 10:32 PM CDTSpecial Weather StatementOAXFremont, Mills, Montgomery, Pottawattamie43 min
May 27, 11:39 PM CDTFlash Flood WarningOAXMontgomery3 hr
May 28, 9:04 AM CDTRiver Flood WarningOAXMonona5 days
May 28, 5:06 PM CDTSpecial Weather StatementOAXPage54 min
May 28, 5:35 PM CDTFlash Flood WarningOAXFremont, Page3 hr
May 28, 6:02 PM CDTSpecial Weather StatementOAXPage58 min

Nearby

Flash Flood Warnings in Nebraska, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.